MAUDE Adverse Event Report: BIOMÉRIEUX, SA API RAPID ID 32 E 25STRIPS; API® RAPID ID 32 E 25STRIPS

BIOMÉRIEUX, SA API RAPID ID 32 E 25STRIPS; API® RAPID ID 32 E 25STRIPS
Catalog Number 32700
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In response to the customer complaint biomérieux conducted an internal investigation.A review of the api® data determined cronobacter spp.Cannot be identified with the api® rapid id 32 e 25strips.Internal quality control testing was performed in triplicate using impacted lot 1007739570 and reference lot 1007999700.The organisms tested were klebsiella oxytoca cq104 atcc¿ 43863, proteus mirabilis cq106 atcc¿ 35659, and morganella morganii cq116 atcc¿ 25829.All results from both lots were within specification.The impacted strain was requested but not submitted.
 
Event or Problem Description
An industry customer in (b)(6)notified biomériux of a misidentification of cronobacter strains as enterobacter cloacae species in association with the api® rapid id 32 e 25strips (ref.(b)(4), lot.1007739570) when testing colonies originally sourced from milk powder.The sample was tested using gene-up which obtained a cro positive result.The organism was then subcultured onto esia agar blue-green colonies were observed indicating cronobacter.Then colonies were subcultured on a nutritive agar and the confirmation of the identification performed with the impacted lot of rapid id 32 e strips that gave enterobacter cloacae species instead of cronobacter as expected.As there is no patient associated with this industry strain, there is no adverse event related to any patient's state of health.

Brand Name
API RAPID ID 32 E 25STRIPS
Common Device Name
API® RAPID ID 32 E 25STRIPS
Manufacturer (Section D)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key10437425
Report Number9615754-2020-00138
Device Sequence Number2605485
Product Code JSS
UDI-Device Identifier03573026066574
UDI-Public03573026066574
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2020
Device Catalogue Number32700
Device Lot Number1007739570
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1